I am new to this message board and was hopeing to find some help/information if anyone has tried to travel wiht BPPV.
I had labrynthitis following decending in an aircreft in 2007, which then lasted with 3 days of vomiting and not being able to walk straight, i have not been the same since and occasionally get dizzy attacks, not the spinning kind, but like you are tipsy or intoxicated.
after seeing many specialist in Austraila I have just recenlty been diagnosed with BPPV. As i haven't really done much for the last 4 years and have been on blocking medicationfor the last 6 months.i would love holiday, but no one can tell me the risks of flying again, i don't want this to get any worse than what it is.
If your diagnosis is correct, then you will have no problems traveling with BPPV.
But most importantly, why didnt the doctors correct the BPPV with repositioning maneuvers? It should only take 1-2 office visits. Although you may need some time to compensate for the vestibular injury caused by Labyrinthitis.
I would suggest quitting the antivert medications, they can hinder vestibular compensation.
Thanks so much for your response bindar... yes we did try the maneuvers however it lasted for two weeks and then came back i've done the maneuvers about 5 times over the last two years and it helps until i move again or do something to trigger it. i agree, the medication isn't very nice, i've been on it constantly for 6 months which was wonderful to be stable again, but i can't take it my whole life so i'm now in the process of stopping it gradually. the medication will help when and if i fly again. i am considering getting gommett tubes in for flying as this will help any pressure changes, but i dont want to do that too often either, its surgery and more trauma to the ear. Even though it was 4 years ago Its still really fresh in my mind and how painful it was when my ear blew, i guess i'm afraid it will blow out again.
Due to the relief of symptoms after the Epley, BPPV is present. There is no harm in staying on the antivert medication when you have BPPV. But quit it once the BPPV is cleared because it will hinder your body from compensating for any vestibular damage.
The ear pressure issues do not play any role in BPPV (you probably know that, but I will say it just in case).
Balance problems caused by pressure changes fall into the diagnoses of meneires disease, mav, perilymph fistula, or superior canal dissonance. If pressure changes make you dizzy, then it is possible that you have one of these conditions, possibly in addition to BPPV.